Ann Dermatol.  2020 Aug;32(4):334-336. 10.5021/ad.2020.32.4.334.

A Case of Generalized Seizure after Toxic Epidermal Necrolysis

Affiliations
  • 1Department of Dermatology, Chosun University College of Medicine, Gwangju, Korea

Abstract

Toxic epidermal necrolysis (TEN) is a severe mucocutaneousadverse reaction characterized by extensive necrosis and epidermaldetachment involving more than 30% of the bodysurface area (BSA). It is commonly triggered by antiepileptics,sulfonamide antibiotics, and non-steroidal anti-inflammatorydrugs. A 22-year-old female without any underlyingmedical history presented with painful multiple erythematousbullae and plaques of varied sizes throughout the bodyfor 1 day. On the second hospitalization day (HD), the bullaeprogressively coalesced, leading to epidermal detachmentinvolving 60% of the BSA. On the fifth HD, the patient hada tonic–clonic seizure with eyeball deviation for 5 minutes.She was transferred to the intensive care unit (ICU) and administeredlorazepam 4 mg and levetiracetam 1,500 mg.Brain computed tomography, magnetic resonance imaging,and cerebrospinal fluid examination showed no abnormalities.Although the patient had delirium and additional seizureswhile in the ICU, her condition improved without anycomplications after 5 weeks of inpatient treatment. Severalcomplications of TEN such as dehydration, malnutrition,sepsis, and ophthalmic and pulmonary complications havebeen reported; however, seizures have not been reportedyet. Herein, we report a case of seizure in a patient duringtreatment for TEN.

Keyword

Seizures; Stevens-Johnson syndrome
Full Text Links
  • AD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr